Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 10, NWS Lincoln, IL

April 29, 2016Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 29, 2016, 9:01 AM CDT for Lawrence County, Illinois. It took effect at May 1, 2016, 7:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 9:01 AM CDT (14:01 UTC)
In effect from
May 1, 2016, 7:00 AM CDT
Expired
May 4, 2016, 7:00 AM CDT
In force
3 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 28.61 ft at Apr 30, 2016, 9:00 PM CDT.

actionminormoderate25303504/2904/3005/0105/0205/0305/0405/05
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

541 
WGUS43 KILX 291402
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
901 AM CDT FRI APR 29 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-300401-
/O.NEW.KILX.FL.W.0010.160501T1200Z-160504T1200Z/
/LAWI2.1.ER.160501T1200Z.160502T0600Z.160504T0600Z.NO/
901 AM CDT FRI APR 29 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From Sunday morning until Wednesday morning.
* At  845 AM Friday the stage was 26.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 31.3 feet by Monday morning.The river will fall below 
  flood stage by early Wednesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Embarras River
 Lawrenceville     30  26.9 Fri 9 AM    27.9   30.0   31.3


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
2 follow-up statements
094 
WGUS83 KILX 301425
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
925 AM CDT SAT APR 30 2016

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-010425-
/O.EXT.KILX.FL.W.0010.160501T1630Z-160504T1500Z/
/LAWI2.1.ER.160501T1630Z.160502T0600Z.160504T0900Z.NO/
925 AM CDT SAT APR 30 2016

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* From Sunday morning until Wednesday morning.
* At  845 AM Saturday the stage was 28.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 30.7 feet by Monday morning.The river will fall 
  below flood stage by early Wednesday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  28.2 Sat 9 AM    29.7   30.7   30.4


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

Barnes
201 
WGUS83 KILX 011431
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
931 AM CDT SUN MAY 1 2016

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Flooding is no longer expected, therefore this will be the last statement
for this event.

ILC101-011501-
/O.CAN.KILX.FL.W.0010.000000T0000Z-160504T1500Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CDT SUN MAY 1 2016

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At  845 AM Sunday the stage was 27.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 28.6 feet. The 
  river will fall to 27.3 feet by .


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Embarras River
 Lawrenceville     30  27.9 Sun 9 AM    27.3   26.7   25.6


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:57 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 29, 6:57 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
657 AM CDT FRI APR 29 2016

.SHORT TERM...(Today)
ISSUED AT 342 AM CDT Fri Apr 29 2016

Quiet conditions are expected across central and southeast Illinois
today. We will be between weather systems, although there will be a
fair amount of cloud cover across the area. Expect light winds and
slightly cooler than normal temperatures. Daytime highs will top out
in the 60s at most locations.

.LONG TERM...(Tonight through Thursday)
ISSUED AT 342 AM CDT Fri Apr 29 2016

Deep trof over the western half of the CONUS will eject out another
low for the Midwest this weekend. Same kind of set up with a slow
moving system keeping much of the Midwest wet, and putting in excess
of an inch of rain anticipated for Central Illinois. A slower trend
in the models as the precip spreads from southwest to northeast
overnight tonight...mainly after midnight.  The region sets up for
mainly a warm sector event from the developing low to the west.
Southerly flow of warm moisture feeding into the ongoing
precipitation for Saturday and Saturday night.  Precip slowly
decreasing through Sunday night as the upper low finally progresses
through the region. Sunday night will have some clearing of the
precip with drier air wrapping around the system.

Models have had several problems...the 00z runs for the last three
nights have been different. Models are still not in agreement with
handling the pattern shift with the shearing out of the energy
remaining in the trof in the southwest. It seems an attempt at more
northwesterly flow ...but so far, the lack of gradient aloft is weak
at best, with no consistency for the energy trying to dig out a trof
over the Great Lakes.  Remaining forecast is dry for now...with some
slight chances creeping in mid/end week.  Temperatures are moderate
and holding near seasonal.  Confidence in forecast for next week
remains weak and highly conditional.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 650 AM CDT Fri Apr 29 2016

Predominantly VFR conditions expected across the central Illinois
terminals through the 12Z TAF valid time. A few hours of MVFR/IFR
conditions possible early this morning, but these should improve
by midday. Then, quiet weather is likely until later tonight,
when shower chances move in with the approach of a slow moving
storm system.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...BAK
LONG TERM...HJS
AVIATION...BAK
Hazardous weather outlook, Apr 29, 6:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT FRI APR 29 2016

ILZ027>031-037-038-043>046-055-057-301100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
600 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY INTO SUNDAY. THE
THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>042-047>054-056-061>063-066>068-071>073-301100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
600 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SEVERE
STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY INTO SUNDAY. THE
THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.